Alert archive / Iowa / Red Flag Warnings in 2015

Red Flag Warning 7, NWS Des Moines, IA

October 15, 201515 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Oct 15, 2015, 5:34 AM CDT for 15 counties in Iowa. It took effect at Oct 15, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2015, 5:34 AM CDT (10:34 UTC)
In effect from
Oct 15, 2015, 1:00 PM CDT
Expired
Oct 15, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2513 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS83 KDMX 151034
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT THU OCT 15 2015

...DANGEROUS FIRE CONDITIONS ACROSS NORTHERN IOWA TODAY...

STRONG AND GUSTY NORTHWEST WINDS COMBINED WITH LOW RELATIVE
HUMIDITY AND DRY SURFACE FUELS WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS TODAY...ESPECIALLY THIS AFTERNOON.

IAZ004>007-015>017-023>026-033>036-151845-
/O.NEW.KDMX.FW.W.0007.151015T1800Z-151016T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
534 AM CDT THU OCT 15 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR EXTREME FIRE CONDITIONS....

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG
WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM
1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* TIMING...WINDS WILL INCREASE AFTER SUNRISE AND PEAK DURING THE
  AFTERNOON HOURS. RELATIVE HUMIDITY WILL ALSO BE LOWEST IN THE
  AFTERNOON.

* WIND...SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES.

* RELATIVE HUMIDITY...MINIMUM OF 20 TO 25 PERCENT IN THE
  AFTERNOON.

* FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED.
  THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND
  COMBUSTIBLE.

* IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT TO
  CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED AND SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

LEE
4 follow-up statements
096 
WWUS83 KDMX 151124
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT THU OCT 15 2015

...DANGEROUS FIRE CONDITIONS ACROSS NORTHERN IOWA TODAY...

STRONG AND GUSTY NORTHWEST WINDS COMBINED WITH LOW RELATIVE
HUMIDITY AND DRY SURFACE FUELS WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS TODAY...ESPECIALLY THIS AFTERNOON.

IAZ004>007-015>017-023>026-033>036-151930-
/O.CON.KDMX.FW.W.0007.151015T1800Z-151016T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
624 AM CDT THU OCT 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS....

* TIMING...WINDS WILL INCREASE AFTER SUNRISE AND PEAK DURING THE 
  AFTERNOON HOURS. RELATIVE HUMIDITY WILL ALSO BE LOWEST IN THE 
  AFTERNOON. 

* WIND...SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES.

* RELATIVE HUMIDITY...MINIMUM OF 20 TO 25 PERCENT IN THE
  AFTERNOON.

* FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED. 
  THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND 
  COMBUSTIBLE. 

* IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT 
  TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS 
  HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

LEE
459 
WWUS83 KDMX 151556
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1056 AM CDT THU OCT 15 2015

...DANGEROUS FIRE CONDITIONS REMAIN OVER NORTHERN IOWA TODAY...

STRONG WIND COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL
LEAD TO DANGEROUS FIRE CONDITIONS...PRIMARILY THIS AFTERNOON.

IAZ004>007-015>017-023>026-033>036-160000-
/O.CON.KDMX.FW.W.0007.151015T1800Z-151016T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
1056 AM CDT THU OCT 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME FIRE CONDITIONS....

* TIMING...WINDS WILL INCREASE AFTER SUNRISE AND PEAK DURING THE 
  AFTERNOON HOURS. RELATIVE HUMIDITY WILL ALSO BE LOWEST IN THE 
  AFTERNOON. 

* WIND...SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED. 
  THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND 
  COMBUSTIBLE. 

* IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT 
  TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS 
  HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

FAB
928 
WWUS83 KDMX 152056
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT THU OCT 15 2015

...DANGEROUS FIRE CONDITIONS REMAIN OVER NORTHERN IOWA TODAY...

STRONG WIND COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL
LEAD TO DANGEROUS FIRE CONDITIONS THROUGH EARLY EVENING.

IAZ004>007-015>017-023>026-033>036-160000-
/O.CON.KDMX.FW.W.0007.000000T0000Z-151016T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
356 PM CDT THU OCT 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME FIRE CONDITIONS....

* TIMING...A STRONG NORTHWEST WIND WILL REMAIN OVER NORTHERN INTO
  CENTRAL IOWA FOR THIS AFTERNOON AND DIMINISH AFTER 6 PM.
  RELATIVE HUMIDITY LEVELS WILL REMAIN LOW THROUGH EARLY EVENING.

* WIND...SPEEDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH AT
  TIMES.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED.
  THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND
  COMBUSTIBLE. HARVESTING OF CROPS WILL PRODUCE THE LARGER THREAT
  BUT GRASSY AREAS NEAR FARMLAND CAN EASILY START FROM EMBERS
  CARRIED BY THE WIND.

* IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT 
  TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS 
  HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

FAB
672 
WWUS83 KDMX 160004
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT THU OCT 15 2015

IAZ004>007-015>017-023>026-033>036-160115-
/O.EXP.KDMX.FW.W.0007.000000T0000Z-151016T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
704 PM CDT THU OCT 15 2015

...RED FLAG WARNING HAS EXPIRED FOR EXTREME FIRE CONDITIONS....

WINDS HAVE DIMINISHED ACROSS THE AREA...AND WILL CONTINUE TO DROP
OFF THROUGH THE EVENING...WITH RELATIVE HUMIDITY VALUES RISING.

$$

AWB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Oct 15, 3:45 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Oct 15, 3:45 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT THU OCT 15 2015

.SHORT TERM /TODAY/...
ISSUED AT 344 AM CDT THU OCT 15 2015

A PATCH OF MID LEVEL CLOUDS AND ISOLATED SPRINKLES AFFECTING OUR
NORTHEASTERN COUNTIES EARLY THIS MORNING WILL CLEAR OUT IN THE NEXT
SEVERAL HOURS. THEREAFTER...MOSTLY CLEAR SKIES ARE FORECAST TODAY. A
LARGE HIGH PRESSURE AREA BUILDING IN FROM THE NORTHERN HIGH PLAINS
WILL BRING STRONGER NORTHWEST WINDS BY LATE THIS MORNING AND THROUGH
THE AFTERNOON...BUT SPEEDS AND GUSTS SHOULD REMAIN BELOW ADVISORY
CRITERIA. OF BIGGER CONCERN IS THE PROSPECT OF HAZARDOUS FIRE
WEATHER CONDITIONS GIVEN THE STRONG WINDS...LOW RELATIVE HUMIDITY
WITHIN THE BUILDING HIGH PRESSURE AIRMASS AND AIDED BY RELATIVELY
DEEP MIXING...AND DRY CONDITION OF PARTICULARLY CROPS AND
AGRICULTURAL FIELDS. THIS IS DISCUSSED FURTHER IN THE FIRE WEATHER
SECTION BELOW.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 344 AM CDT THU OCT 15 2015

MAIN CONCERN THROUGH THE END OF THE WEEK WILL BE TEMPS AND
ASSOCIATED HEADLINES WITH NO PRECIP ANTICIPATED UNTIL THE NEXT WORK
WEEK. COLD ADVECTION WILL BE UNDERWAY AT ONSET WITH POLAR JET
DRIVING INTO BASE OF GREAT LAKES MEAN TROUGH. SKIES WILL BE CLEAR
WITH SURFACE HIGH PUSHING INTO THE MO VALLEY ALLOWING LOWS TONIGHT
TO DIP INTO THE 30S...MAINLY AT OR ABOVE FREEZING. ALTHOUGH WINDS
WILL BE TOO STRONG NE...CONDITIONS FOR FROST WILL BE MORE FAVORABLE
SW TOWARD THE NISH VALLEY SO HAVE ISSUED A FROST ADVISORY FOR FAR
WRN SECTIONS. THERE MAY BE A FEW SPOTS AT OR JUST BELOW FREEZING
NORTH FOR A BRIEF PERIOD...BUT WOULD RATHER SAVE FREEZE HEADLINES
FOR FRI NIGHT WHEN CONDITIONS SHOULD BE MORE SIGNIFICANT. HIGHS
FRI WILL BE FAIRLY COOL...ONLY REACHING THE UPPER 40S TO MID 50S.
FIRE DANGER MAY BE SOMEWHAT ELEVATED FRI AS WELL WITH BRISK NW
WINDS AND RELATIVELY LOW RH...BUT NOT TOO EXTREME OR COMPARABLE
TO TODAY WITH COOLER TEMPS.

THE COLD AIRMASS WILL CONTINUE TO SETTLE INTO IA FRI NIGHT WITH
SURFACE HIGH OVER ERN IA BY 12Z SAT. EXPECT FROST OR FREEZING
HEADLINES IN SOME FORM BUT NOTHING YET UNTIL DETAILS BECOME MORE
CLEAR. ONE LAST SHORT WAVE WILL DROP INTO THE MO VALLEY STARTING
WARM ADVECTION ALOFT WITH RESULTANT MID CLOUD DEVELOPMENT WEST SO
CLOUDS WILL BE SOMEWHAT OF A CONCERN POSSIBLY PROHIBITING
RADIATIVE COOLING AND MUCH FROST DEVELOPMENT. DRY AIRMASS MAY
LIMIT SOME FROST DEVELOPMENT TOO SO WILL WAIT AND SEE ON
TRANSITION AREAS BETWEEN HIGHER CONFIDENCE FREEZING CONDITIONS NE
AND POTENTIAL FROST CONDITIONS SW.

PATTERN SHOULD EVENTUALLY SHIFT INTO NEXT WEEK AS REMNANTS OF CLOSED
LOW OFF THE SRN CA COAST GETS ABSORBED INTO APPROACHING ERN
PACIFIC TROUGH. INITIAL SENSIBLE WEATHER IMPACT IN OUR FLIP TO SW
FLOW ALOFT WILL BE INCREASING WINDS MON WITH GUSTS POSSIBLY
EXCEEDING 40 MPH DURING MIXING BASED ON SOUNDINGS. THERMODYNAMIC
AND KINEMATIC FORCING WILL BE FAIRLY WEAK MON INTO TUE BUT MAY BE
SUFFICIENT FOR WEAK ELEVATED SHOWERS. STRONGER MID LEVEL KINEMATIC
FORCING AND LOW LEVEL CONVERGENCE MAY INCREASE ENOUGH TO SUPPORT
SLIGHTLY HIGHER POPS LATER TUE INTO TUE NIGHT. COULD BE A FEW
RUMBLES OF THUNDER BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION FOR
NOW. LIFT SHOULD EXIT LATER WED WITH FRONTAL PASSAGE BUT AIRMASS
CHANGE WILL NOT BE SIGNIFICANT WITH TEMPS STILL NEAR NORMAL.

&&

.AVIATION...15/06Z
ISSUED AT 1159 PM CDT WED OCT 14 2015

CONDITIONS WILL BE VFR THROUGH PERIOD...WITH SOUTHERLY WINDS
BECOMING NORTHWESTERLY BEHIND WEAK BOUNDARY. WINDS WILL INCREASE
BEYOND 12Z...BECOMING STRONG AND GUSTY. GUSTS MAY BE AS HIGH AS
30KTS OR HIGHER...ESPECIALLY BEYOND 18Z. WINDS WILL DIMINISH AGAIN
AFTER 00Z...REMAINING NORTHWESTERLY.

&&

.FIRE WEATHER...
ISSUED AT 344 AM CDT THU OCT 15 2015

WINDS WILL TURN TO NORTHWEST BY MIDDAY AND INCREASE
SUBSTANTIALLY...AIDED BY FAIRLY DEEP ATMOSPHERIC MIXTURE DURING THE
AFTERNOON. AT THE SAME TIME...LOW DEWPOINTS WITHIN A HIGH PLAINS
AIRMASS BUILDING INTO IOWA...AGAIN FURTHER SUPPRESSED BY MIXING IN
THE AFTERNOON...WILL LEAD TO RELATIVE HUMIDITY VALUES BELOW 30
PERCENT AND POSSIBLY BELOW 25 PERCENT AT TIMES. WHILE THE WIND AND
RH VALUES ARE CLOSE TO RED FLAG WARNING THRESHOLDS...NON
AGRICULTURAL FUELS REMAIN MOSTLY GREEN ACROSS THE AREA. THUS THERE
IS CERTAINLY AN ELEVATED FIRE DANGER FOR TODAY...PARTICULARLY
RELATED TO CROPS AND FIELDS WHERE HARVESTING IS TAKING PLACE...BUT A
RED FLAG WARNING HAS NOT BEEN ISSUED EARLY THIS MORNING. WILL
CONTINUE TO HIGHLIGHT THE ELEVATED FIRE DANGER IN OTHER PRODUCTS AND
MONITOR THE SITUATION CLOSELY THROUGHOUT THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR ADAMS-AUDUBON-
CARROLL-CASS-CRAWFORD-SAC-TAYLOR.

&&

SHORT TERM...LEE
LONG TERM...SMALL
AVIATION...AWB
FIRE WEATHER...LEE
Hazardous weather outlook, Oct 15, 5:34 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT THU OCT 15 2015

IAZ004>007-015>017-023>026-034>036-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-CALHOUN-WEBSTER-HAMILTON-
534 AM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE A
VERY HIGH FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON. A
RED FLAG WARNING IS IN EFFECT FOR THIS AREAS. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES MAY FALL INTO THE MIDDLE 20S TO MIDDLE 30S
FRIDAY NIGHT WITH AREAS OF FROST OR FREEZING CONDITIONS LIKELY.

WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE
DANGER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ033-161100-
SAC-
534 AM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE A
VERY HIGH FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON. A
RED FLAG WARNING IS IN EFFECT FOR THIS AREAS.

CLEAR SKIES...LIGHT WINDS AND LOWS IN THE 30S WILL PRODUCE
FAVORABLE CONDITIONS FOR FROST BY EARLY FRIDAY MORNING. A FROST
ADVISORY IS IN EFFECT.

PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES MAY FALL INTO THE LOWER TO MIDDLE 30S FRIDAY
NIGHT WITH ADDITIONAL AREAS OF FROST OR FREEZING CONDITIONS
LIKELY.

WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE
DANGER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ044-045-057-070-081-092-161100-
CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR-
534 AM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN IOWA.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE AN
ELEVATED FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON.

CLEAR SKIES...LIGHT WINDS AND LOWS IN THE 30S WILL PRODUCE
FAVORABLE CONDITIONS FOR FROST BY EARLY FRIDAY MORNING. A FROST
ADVISORY IS IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES MAY FALL INTO THE LOWER TO MIDDLE 30S FRIDAY
NIGHT WITH ADDITIONAL AREAS OF FROST OR FREEZING CONDITIONS
LIKELY.

WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE
DANGER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ027-028-037>039-046>050-058>062-071>075-082>086-093>097-161100-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-
WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
534 AM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF
CENTRAL...SOUTHERN AND EASTERN IOWA.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE AN
ELEVATED FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES MAY FALL INTO THE MIDDLE 20S TO MIDDLE 30S
FRIDAY NIGHT WITH AREAS OF FROST OR FREEZING CONDITIONS LIKELY.

WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE
DANGER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMALL

In the hours before

Special weather statement, Oct 15, 3:38 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CDT THU OCT 15 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151500-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
338 AM CDT THU OCT 15 2015

...STRONG WINDS AND DRY CONDITIONS LEAD TO HIGH FIRE DANGER...

NORTHWEST WINDS WILL INCREASE SUBSTANTIALLY TODAY BECOMING VERY
GUSTY BY THE AFTERNOON. RELATIVE HUMIDITY WILL ALSO FALL TO VERY
LOW VALUES IN THE 20S THIS AFTERNOON. AS A RESULT...CONDITIONS
WILL BE HAZARDOUS FOR BURNING OR ANY FIRES THAT START AS THEY MAY
BE ABLE TO SPREAD QUICKLY...ESPECIALLY IN FIELDS OR AREAS WHERE
SURFACE VEGETATION HAS CURED. ANY BURNING IS STRONGLY DISCOURAGED
AND THOSE ENGAGING IN HARVESTING ACTIVITIES SHOULD BE AWARE OF THE
INCREASED FIRE THREAT.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:01 AM CDTFrost AdvisoryDMXAdams, Audubon, Carroll, Cass, Crawford, Sac and 1 more29 hr

Nearby

Red Flag Warnings in Iowa, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.